Alert archive / Arizona / Wind Advisories in 2006
Wind Advisory 8, NWS Tucson, AZ
NWS Tucson, AZ issued this wind advisory at May 21, 2006, 2:34 PM MST. It took effect at May 22, 2006, 10:00 AM MST. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- May 21, 2006, 2:34 PM MST (21:34 UTC)
- In effect from
- May 22, 2006, 10:00 AM MST
- Expired
- May 22, 2006, 5:00 PM MST
- In force
- 7 hr
- Issued by
- NWS Tucson, AZ
The text
As transmitted, in the capitals the NWS used until 2016.
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
4 follow-up statements
000 WWUS75 KTWC 220431 NPWTWC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TUCSON AZ 931 PM MST SUN MAY 21 2006 ...STRONG AND GUSTY WINDS ON MONDAY FOR MOST OF SOUTHEAST ARIZONA... .A LOW PRESSURE SYSTEM MOVING ACROSS ARIZONA ON MONDAY WILL BRING STRONG AND GUSTY SOUTHWEST WINDS TO SOUTHEAST ARIZONA. SUSTAINED WIND SPEEDS OF 30 TO 40 MPH WITH GUSTS OF 40 TO 50 MPH ARE EXPECTED. DUE TO THE EXTREMELY DRY CONDITIONS...AREAS OF BLOWING DUST WILL ALSO OCCUR. THESE WINDS WILL SWITCH TO THE WEST AND SUBSIDE BY EARLY MONDAY EVENING. AZZ019-029-030-032>035-221400- /O.CON.KTWC.WI.Y.0008.060522T1700Z-060523T0000Z/ NORTHERN GREENLEE COUNTY-SOUTHEAST PINAL COUNTY- UPPER GILA RIVER VALLEY-TOHONO OODHAM NATION- TUCSON METRO/MARANA/GREEN VALLEY-SANTA CRUZ COUNTY-COCHISE COUNTY- 931 PM MST SUN MAY 21 2006 ...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM TO 5 PM MST MONDAY... A WIND ADVISORY REMAINS IN EFFECT FROM 10 AM TO 5 PM MST MONDAY. A STORM SYSTEM MOVING THROUGH SOUTHERN CALIFORNIA AND ARIZONA ON MONDAY WILL BRING STRONG GUSTY SOUTHWEST WINDS. PEAK WIND GUSTS TO NEAR 50 MPH ARE EXPECTED IN THE LATE MORNING AND EARLY AFTERNOON. BY EARLY EVENING...WINDS WILL SWITCH TO THE WEST AND SUBSIDE BELOW ADVISORY CRITERIA. DUE TO THE EXTREMELY DRY CONDITIONS...AREAS OF BLOWING DUST AND LOW VISIBILITIES ARE POSSIBLE. THE LOWEST VISIBILITIES WILL OCCUR NEAR RECENTLY PLOWED FIELDS OR ACTIVE CONSTRUCTION SITES WHERE THE GROUND HAS BEEN DISTURBED. A WIND ADVISORY MEANS THAT WINDS OF 30 TO 40 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. AREAS OF BLOWING DUST WITH LOW VISIBILITIES ARE POSSIBLE. DRIVERS SHOULD USE EXTRA CAUTION AND PULL OFF THE ROAD IF THE VISIBILITY DROPS BELOW ONE QUARTER OF A MILE. LISTEN TO NOAA WEATHER RADIO...COMMERCIAL RADIO OR TELEVISION STATIONS...OR YOUR CABLE TELEVISION PROVIDER FOR THE LATEST ON THIS HAZARDOUS WEATHER SITUATION. $$
000 WWUS75 KTWC 221119 NPWTWC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TUCSON AZ 419 AM MST MON MAY 22 2006 ...STRONG AND GUSTY WINDS TODAY FOR MOST OF SOUTHEAST ARIZONA... .A STRONG LOW PRESSURE SYSTEM MOVING ACROSS ARIZONA LATER TODAY AND BRING STRONG AND GUSTY SOUTHWEST WINDS TO SOUTHEAST ARIZONA. SUSTAINED WIND SPEEDS OF 30 TO 40 MPH WITH GUSTS OF 40 TO 50 MPH ARE EXPECTED. DUE TO THE EXTREMELY DRY CONDITIONS...AREAS OF BLOWING DUST WILL ALSO OCCUR. THESE WINDS WILL SWITCH TO THE WEST AND SUBSIDE BY EARLY THIS EVENING. AZZ019-029-030-032>035-221930- /O.CON.KTWC.WI.Y.0008.060522T1700Z-060523T0000Z/ NORTHERN GREENLEE COUNTY-SOUTHEAST PINAL COUNTY- UPPER GILA RIVER VALLEY-TOHONO OODHAM NATION- TUCSON METRO/MARANA/GREEN VALLEY-SANTA CRUZ COUNTY-COCHISE COUNTY- 419 AM MST MON MAY 22 2006 ...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 5 PM MST THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 5 PM MST THIS AFTERNOON. A WIND ADVISORY MEANS THAT WINDS OF 30 TO 40 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. AREAS OF BLOWING DUST WITH LOW VISIBILITIES ARE POSSIBLE. DRIVERS SHOULD USE EXTRA CAUTION AND PULL OFF THE ROAD IF THE VISIBILITY DROPS BELOW ONE QUARTER OF A MILE. LISTEN TO NOAA WEATHER RADIO...COMMERCIAL RADIO OR TELEVISION STATIONS...OR YOUR CABLE TELEVISION PROVIDER FOR THE LATEST ON THIS HAZARDOUS WEATHER SITUATION. $$ JRG
000 WWUS75 KTWC 221925 NPWTWC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TUCSON AZ 1225 PM MST MON MAY 22 2006 ...STRONG AND GUSTY WINDS WILL CONTINUE THIS AFTERNOON AND EARLY THIS EVENING FOR MOST OF SOUTHEAST ARIZONA... .A STRONG LOW PRESSURE SYSTEM MOVING ACROSS ARIZONA WILL CONTINUE TO BRING STRONG AND GUSTY SOUTHWEST WINDS TO SOUTHEAST ARIZONA. SUSTAINED WIND SPEEDS OF 25 TO 40 MPH WITH GUSTS OF 40 TO 50 MPH HAVE BEEN OBSERVED AND ARE EXPECTED TO CONTINUE. DUE TO THE EXTREMELY DRY CONDITIONS...AREAS OF BLOWING DUST WILL ALSO OCCUR. THESE WINDS WILL SWITCH TO THE WEST AND SUBSIDE BY EARLY THIS EVENING. AZZ019-029-030-032>035-230000- /O.CON.KTWC.WI.Y.0008.000000T0000Z-060523T0000Z/ NORTHERN GREENLEE COUNTY-SOUTHEAST PINAL COUNTY- UPPER GILA RIVER VALLEY-TOHONO OODHAM NATION- TUCSON METRO/MARANA/GREEN VALLEY-SANTA CRUZ COUNTY-COCHISE COUNTY- 1225 PM MST MON MAY 22 2006 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON... A WIND ADVISORY MEANS THAT WINDS OF 30 TO 40 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. AREAS OF BLOWING DUST WITH LOW VISIBILITIES ARE POSSIBLE. DRIVERS SHOULD USE EXTRA CAUTION AND PULL OFF THE ROAD IF THE VISIBILITY DROPS BELOW ONE QUARTER OF A MILE. LISTEN TO NOAA WEATHER RADIO...COMMERCIAL RADIO OR TELEVISION STATIONS...OR YOUR CABLE TELEVISION PROVIDER FOR THE LATEST ON THIS HAZARDOUS WEATHER SITUATION. $$
000 WWUS75 KTWC 230005 NPWTWC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TUCSON AZ 505 PM MST MON MAY 22 2006 AZZ019-029-030-032>035-230115- /O.EXP.KTWC.WI.Y.0008.000000T0000Z-060523T0000Z/ NORTHERN GREENLEE COUNTY-SOUTHEAST PINAL COUNTY- UPPER GILA RIVER VALLEY-TOHONO OODHAM NATION- TUCSON METRO/MARANA/GREEN VALLEY-SANTA CRUZ COUNTY-COCHISE COUNTY- 505 PM MST MON MAY 22 2006 ...WIND ADVISORY HAS EXPIRED... WIND SPEEDS HAVE REDUCED BELOW ADVISORY CRITERIA AND WILL CONTINUE TO WEAKEN THE REST OF THIS EVENING. THUS THE WIND ADVISORY IS NO LONGER IN EFFECT. LOCALIZED GUSTS TO 30 MPH MAY YET OCCUR THROUGH 8 PM...MAINLY IN GRAHAM...GREENLEE AND COCHISE COUNTIES. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this wind advisory went out at May 21, 2:30 PM MST, 4 minutes earlier.
Area forecast discussion, May 21, 2:30 PM MST, 4 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TUCSON AZ 230 PM MST SUN MAY 21 2006 .SYNOPSIS...A PACIFIC LOW PRESSURE SYSTEM WILL MOVE THROUGH CALIFORNIA AND NORTHERN ARIZONA ON MONDAY. THIS SYSTEM WILL BRING STRONG GUSTY WINDS TOMORROW WITH AREAS OF BLOWING DUST. BY EARLY MONDAY EVENING THESE WINDS ARE EXPECTED TO SUBSIDE. THIS SYSTEM WILL BRING COOLER TEMPERATURES ON MONDAY AND TUESDAY. A WARMING TREND FROM MID-WEEK TO THE WEEKEND IS EXPECTED. DRY CONDITIONS WILL PREVAIL THIS WEEK. && .DISCUSSION...THE STRONGEST 700 MB WINDS IN BOTH THE GFS AND NAM MODELS OCCUR NEAR 12Z ON MONDAY AND ARE LOCATED FROM SANTA CRUZ TO PINAL COUNTIES. THIS EARLY MORNING TIME FRAME MAKES THE WIND FORECAST ON MONDAY NOT AS CLEAR CUT AS WE WOULD LIKE. A WELL MIXED BOUNDARY LAYER IS IDEAL TO GET THESE WINDS FULLY MIXING DOWN TO THE SURFACE. USUALLY THE BOUNDARY LAYER IS AT ITS MAXIMUM HEIGHT WHEN THE MAXIMUM TEMPERATURE OCCURS. FOR TOMORROW...THE MAXIMUM TEMPERATURES APPEARS LIKE IT WILL OCCUR IN THE EARLY AFTERNOON AND THEN BEGIN COOLING THROUGH THE REMAINDER OF THE DAY. HENCE THE MAXIMUM OBSERVED WINDS SPEEDS WILL BE OBSERVED EARLIER THAN NORMAL...WHICH IS WHY THE WIND ADVISORY IS EARLIER IN THE DAY FROM 10 AM TO 5 PM. AS THE WIND SWITCHES TO THE WEST BY LATE AFTERNOON... COOLER AIR WILL BE USHERED IN AND THE SPEEDS WILL SLOWLY DROP OFF. IF THE MODELS ARE INCORRECT WITH THIS STORM TRACK...A SHIFT SLIGHTLY FURTHER EAST COULD BRING SCATTERED SHOWERS INTO OUR AREA. DO NOT BELIEVE THIS WILL HAPPEN AT THIS TIME...BUT IT IS SOMETHING TO KEEP AN EYE ON. THE GRIDDED FORECASTS HAVE LOW POPS FOR THE HIGHEST MOUNTAIN LOCATIONS TOMORROW AND ZEROS ELSEWHERE. BY TUESDAY A WARMING TREND WILL START AS THE RIDGE BEGINS BUILDING BACK OVER US THROUGH THE END OF THE WEEK. && .FIRE WEATHER...A LOW PRESSURE SYSTEM MOVING TOWARD SOUTHEAST AZ FROM THE EASTERN PACIFIC WILL AFFECT FIRE CONDITIONS TODAY AND DEFINITELY ON MONDAY. WINDS WILL BEGIN TO INCREASE THIS AFTERNOON...ESPECIALLY IN WESTERN ZONES AND WILL DEFINITELY INCREASE AREAWIDE TOMORROW. MINIMUM HUMIDITIES WILL REMAIN IN THE SINGLE DIGITS AND TEENS UNTIL THE LOW PASSES THROUGH NORTHERN ARIZONA LATE MONDAY. MOST STATIONS WILL SEE RH VALUES DROP TO OR BELOW THE 15 PERCENT THRESHOLD TOMORROW BY 10 AM MST...HOWEVER SOME STATIONS WILL SEE AN INCREASE IN RH VALUES TOMORROW AFTERNOON AS MID AND HIGH LEVEL MOISTURE ASSOCIATED WITH THIS SYSTEM MIXES DOWN TO THE SURFACE. ALTHOUGH SOME STATIONS MAY BE ABOVE THE 15 PERCENT RED FLAG WARNING CRITERIA...HAVE STILL OPTED TO GO WITH THE RED FLAG WARNING FOR THE ENTIRE AREA CONSIDERING THE VERY HIGH TO EXTREME FIRE DANGER AND HOW DRY ALL THE FUELS ARE AT THIS TIME. WINDS THIS AFTERNOON WILL BE SLIGHTLY HIGHER THAN WHAT WAS OBSERVED YESTERDAY...BUT THE MAJOR INCREASE IN WIND SPEEDS IS EXPECTED TOMORROW. SOUTHWEST WINDS OF 20 TO 35 MPH WITH GUSTS NEAR 45 MPH ARE EXPECTED TO BEGIN TOMORROW MORNING AND CONTINUE THROUGH TOMORROW EVENING. THE STRONGEST WINDS WILL MOVE ACROSS THE STATE FROM WEST TO EAST AND WILL BEGIN TO DIE DOWN IN THE LATE AFTERNOON. STRONGER WINDS WILL STILL EXISTS...ESPECIALLY IN HIGHER TERRAIN FROM THE LATE AFTERNOON THROUGH THE EARLY EVENING HOURS TOMORROW. WITH ALL THE ABOVE MENTIONED THE FIRE WEATHER WATCH WHICH WAS ISSUED YESTERDAY HAS NOW BEEN UPGRADED TO A RED FLAG WARNING. ADDITIONALLY THE TIME OF THE WARNING HAS BEEN EXTENDED AND NOW RUNS FROM 10 AM MST UNTIL 7 PM MST TOMORROW FOR ALL OF SOUTHEAST ARIZONA. AFTER THIS SYSTEM PASSES THROUGH THE AREA TOMORROW EXPECT TO SEE A RETURN TO DRY AND HOT CONDITIONS. && .AVIATION...TAFS AND TWEBS ADEQUATELY COVER ALL SIGNIFICANT WEATHER AT KTUS. && .TWC WATCHES/WARNINGS/ADVISORIES...RED FLAG FROM 10 AM TO 7 PM MST MONDAY FOR ALL FIRE ZONES 146>148. WIND ADVISORY FROM 10 AM TO 5 PM MST MONDAY FOR AZZ019-029-030-032>035. && PUBLIC FORECASTER - GWS FIRE WEATHER/AVIATION FORECASTER - ELSLAGER WEATHER.GOV/TUCSON
Hazardous weather outlook, May 21, 6:00 AM MST, 8 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TUCSON AZ 600 AM MST SUN MAY 21 2006 AZZ019-029>035-221400- NORTHERN GREENLEE COUNTY-SOUTHEAST PINAL COUNTY- UPPER GILA RIVER VALLEY-WESTERN PIMA COUNTY-TOHONO OODHAM NATION- TUCSON METRO/MARANA/GREEN VALLEY-SANTA CRUZ COUNTY-COCHISE COUNTY- 600 AM MST SUN MAY 21 2006 ...FIRE WEATHER WATCH IN EFFECT FROM LATE MONDAY MORNING THROUGH MONDAY EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST ARIZONA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY A STRONG STORM SYSTEM OFF THE CALIFORNIA COAST WILL MOVE CLOSER TO ARIZONA TODAY AND THEN THROUGH THE STATE ON MONDAY. THIS SYSTEM WILL BRING GUSTY WINDS TO THE AREA TODAY AND ESPECIALLY ON MONDAY ALONG WITH COOLER TEMPERATURES MONDAY. WIND SPEEDS ARE EXPECTED TO BEGIN INCREASING TODAY AND BE THE STRONGEST ON MONDAY. WIND GUSTS OF 40 TO 50 MPH ARE POSSIBLE MONDAY AFTERNOON WHICH MAY ALSO PRODUCE LOCALIZED AREAS OF BLOWING DUST. DUE TO OUR UNUSUALLY DRY CONDITIONS MINIMUM RELATIVE HUMIDITIES WILL REMAIN IN THE SINGLE DIGITS AND LOWER TEENS UNTIL THE LOW MOVES THROUGH THE STATE LATE MONDAY. GIVEN THESE WIND CONDITIONS...LOW RELATIVE HUMIDITIES AND A VERY HIGH FIRE DANGER...A FIRE WEATHER WATCH IS CURRENTLY IN EFFECT FOR LATE MONDAY MORNING THROUGH MONDAY EVENING. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
The office that day
Everything else NWS Tucson, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 21, 2:43 PM MST | Red Flag Warning | TWC | 28 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.